AILEEN DENNY, M.D.; JAMES ADAMS, M.D.; T. C. MILLER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In a recent article (1) hepatitis from intravenous oxacillin therapy was reported in eight patients. When we received that issue of the Annals we were treating a 62-year-old woman for Staphylococcus aureus endocarditis with intravenous oxacillin and gentamicin. Symptoms of nausea, malaise, and anorexia with hepatic enlargement and tenderness began after 4 days of oxacillin (total dose of 60 g). After 8 days of oxacillin, the drug was discontinued. The patient was known to have hepatic congestion secondary to tricuspid insufficiency with baseline serum glutamic-oxalacetic transaminase (SGOT) levels of 60 to 100 mU/ml (normal, 5 to 40
DENNY A, ADAMS J, MILLER TC. Oxacillin and the Liver. Ann Intern Med. 1979;90:277. doi: https://doi.org/10.7326/0003-4819-90-2-277_1
Download citation file:
Published: Ann Intern Med. 1979;90(2):277.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use